MAUDE Adverse Event Report: 3D SYSTEMS HEALTHCARE VSP SYSTEM; CRANIAL POSITIONING GUIDE

3D SYSTEMS HEALTHCARE VSP SYSTEM; CRANIAL POSITIONING GUIDE
Model Number Cranial Positioning Guide
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a cranial vault procedure utilizing virtual surgical planning, a surgical cranial positioning guide appeared to be too small to fit the bone segments created utilizing a corresponding surgical marking guide.The surgeon opted to not utilize the cranial positioning guide and as a result, reported a 2 hour delay in surgery.
 
Additional Manufacturer Narrative
A review of the design files for the marking and positioning guides, showed the guides were designed correctly to the specifications and surgical plan performed by the surgeon.3d systems requested the marking and positioning guide be returned for additional testing.The returned guides were retrofitted with 3d printed representations of the bone segments from the planned surgical procedure.The 3d printed bone segments correctly fit both the returned marking guide and positioning guides.

Brand Name
VSP SYSTEM
Common Device Name
CRANIAL POSITIONING GUIDE
Manufacturer (Section D)
3D SYSTEMS HEALTHCARE
5381 s alkire circle
littleton CO 80127
Manufacturer (Section G)
3D SYSTEMS HEALTHCARE
5381 s alkire circle
littleton CO 80127
Manufacturer Contact
ben johnson
5381 s alkire circle
littleton, CO 80127
MDR Report Key15491849
Report Number1724955-2022-00013
Device Sequence Number16633735
Product Code DZJ
UDI-Device Identifier00816847021425
UDI-Public(01)00816847021425(10)
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCranial Positioning Guide
Device Catalogue NumberVSPR-310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Initial Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 MO
Patient SexFemale